Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urology Topics

Question: Interstitial Cystitis + Fat Burning Supplement?


 obscurekitty - Tue May 26, 2009 7:05 pm

Alright, I was diagnosed with IC back in early 2007 and since then I've been on the morbidly expensive, but helpful drug Elmiron ever since. I'm also using Nuvaring for birth control.
Prior to being diagnosed I'd taken fat-burning supplements and recently I've packed on a few pounds... Seeing as summer is approaching rapidly and I'd like to shed a few I picked up a GNC fat burner called 'Sliced'. I'm reluctant to take this as I'm afraid it will cause more damage or irritation to my bladder, but I've a refund option in case it doesn't work out for me. I'm a moderate - very active individual and I eat right...
Would it interact badly with the drugs I'm already taking?
Would it cause more damage to my bladder or render Elmiron ineffective?

I was just wondering. I spoke with my doctor a few days ago but I failed to mention this subject as it was predominantly a spontaneous decision.
Thanks so much.
 Dr.M.jagesh kamath - Sun Oct 11, 2009 5:44 am

User avatar Hello,Elmiron ie pentosan poysulfate sodium is a weak blood thinner.This has not caused any great problems but can increase the bleeding time.In your case it is best to restrict to diet and exercise rather tha using any suppliment.Of course there are no interactions exept with anticoagulants as far as i know, but always better to be on the safer side.ok?

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us